MANY DRUGS have been reported to cause purpura, both thrombocytopenic and nonthrombocytopenic. The most recent of these drugs have been quinidine, sulfamethoxypyridazine, sodium (Sodium Para-) aminosalicylate, chloroquine, and meprobamate. Jaffe and Kierland reported the first 2 cases of purpura due to chlorothiazide in 1958. Both of their cases were nonthrombocytopenic. In 1960 6 cases of thrombocytopenic purpura due to chlorothiazide and hydrochlorothiazide were reported to the study group on blood dyscrasias of the AMA Council on Drugs. We recently were able to study a case of nonthrombocytopenic purpura due to a closely related diuretic, trichlormethiazide (Naqua). This is the first reported case of purpura due to this drug.
Report of a Case
A 51-year-old female was first seen by one of us in December, 1960, for an internist's evaluation of chest pain. The patient had previously been treated at the clinic for duodenitis. There was no past history of edema
Loftus LR, Loyd HO. Purpura Due to Trichlormethiazide. JAMA. 1962;180(5):410–411. doi:10.1001/jama.1962.03050180056016a
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: